Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 36, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 12, 2004, 12:31 PM EDT for Harrison County, Kentucky. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 12:31 PM EDT (16:31 UTC)
- Expired
- Jun 12, 2004, 2:00 PM EDT
- In force
- 89 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Harrison County, KY
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 121633 FFWLMK KYC097-121800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1231 PM EDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... HARRISON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 200 PM EDT * AT 1226 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT UP TO 2 INCHES OF RAIN HAD FALLEN OVER CENTRAL HARRISON COUNTY OVER THE PAST HOUR. THE POTENTIAL EXIST FOR MORE HEAVY RAIN THROUGH 2 PM EDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3847 8453 3831 8443 3842 8421 3856 8427 $$ JSD
1 follow-up statement
000 WGUS73 KLMK 121752 FFSLMK KYC097-121815- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 150 PM EDT SAT JUN 12 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 200 PM EDT FOR HARRISON COUNTY IN EAST CENTRAL KENTUCKY WILL BE ALLOWED TO EXPIRE... THE STORMS HAVE MOVED EAST OF HARRISON COUNTY. RADAR ESTIMATED THAT UP TO 3 INCHES OF RAIN HAD FALLEN EARLIER THIS AFTERNOON ACROSS NORTH CENTRAL HARRISON COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ JSD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 9:40 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 12, 9:40 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 940 AM EDT SAT JUN 12 2004 ...MORNING UPDATE... CLUSTER OF DENSE TSRA DEVELOPED EARLY THIS MORNING BTWN KEVV AND KSDF, PRODUCING TORRENTIAL RAINFALL WITH FREEZING LEVELS REMAINING AOA 14 KFT. ADDITIONAL TSRA OVER SRN IL ALSO MOVING IN OUR GENERAL DIRECTION. AIRMASS REMAINS QUITE TROPICAL IN NATURE AND UNSTABLE, SO EXPECT NUMEROUS TSRA OVER NRN 1/2 OF THE FA FOR THE REST OF TODAY, WITH SLIGHTLY LESSER CHCS OVER FAR SRN KY. LOCALIZED FLOODING SEEMS TO BE MAIN CONCERN OF THE DAY, HOWEVER PULSE TYPE SVR STORMS POSSIBLE WITH A HAIL/WIND POTENTIAL. XXV && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 12, 4:45 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 AM EDT SAT JUN 12 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 445 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS WILL BE MONITORED DURING THE DAY. TWF
In the hours before
Local storm report, Jun 12, 11:28 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 AM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG ORLEANS 38.66N 86.45W
06/12/2004 ORANGE IN LAW ENFORCEMENT
TREES DOWN ACROSS NORTHERN PART OF COUNTY.
&&
WAIDLEYLocal storm report, Jun 12, 11:48 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG JASPER 38.39N 86.94W
06/12/2004 DUBOIS IN EMERGENCY MNGR
S3EVERAL TREES DOWN AROUND JASPER. ALSO REPORTS OF
FLOODING.
&&
WAIDLEYLocal storm report, Jun 12, 12:23 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG WICKLIFFE 38.37N 86.63W
06/12/2004 CRAWFORD IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEYLocal storm report, Jun 12, 12:23 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG WICKLIFFE 38.37N 86.63W
06/12/2004 CRAWFORD IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEY...CORRECTED TIME TO PM RATHER THAN AMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:57 PM EDT | Tornado Warning | LMK | Breckinridge | 33 min |
| Jun 12, 1:09 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 36 min |
| Jun 12, 1:13 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 47 min |
| Jun 12, 1:32 PM EDT | Tornado Warning | LMK | Grayson | 28 min |
| Jun 12, 2:00 PM EDT | Tornado Warning | LMK | Edmonson | 30 min |
| Jun 12, 2:22 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 38 min |
| Jun 12, 2:37 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 38 min |
| Jun 12, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Monroe | 50 min |
| Jun 12, 5:18 PM EDT | Flash Flood Warning | LMK | Clinton, Cumberland | 117 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.